Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » new birth control pills question

 - UBBFriend: Email this page to someone!    
Author Topic: new birth control pills question
amandalynn27
Neophyte
Member # 96298

Icon 1 posted      Profile for amandalynn27     Send New Private Message       Edit/Delete Post   Reply With Quote 
So I went on the pill (loestrin) on August 20th when I started my period. I know those things can prevent ovulation, so should I expect to see less cervical mucus midcycle?
Also, I have more pimples now, I thought the pill was supposed to make that better, but then again, they're new. Anyone else have that happen at first?

Posts: 26 | From: atlanta, ga | Registered: Jul 2012  |  IP: Logged | Report this post to a Moderator
Onionpie
Scarleteen Volunteer
Member # 41699

Icon 1 posted      Profile for Onionpie     Send New Private Message       Edit/Delete Post   Reply With Quote 
In the first few months of being on your birth control pill, your body is still adjusting to the difference in the hormones, so suddenly getting more acne than usual is definitely common and won't necessarily last forever. Your cervical mucous will certainly be affected by going on the pill, though it varies from person to person exactly how the changes present themselves. So you may see less cervical mucous, or not, or see a different consistency of mucous, etc [Smile]

Does that help answer your questions? Let me know if there's anything else we can help you with, let us know!

Posts: 1298 | From: Ontario, Canada | Registered: Dec 2008  |  IP: Logged | Report this post to a Moderator
amandalynn27
Neophyte
Member # 96298

Icon 1 posted      Profile for amandalynn27     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ugh, I’ve been on the pill 11 days, since I got my period. This is the day I’d normally ovulate, and of course, I’m seeing fertile mucus-along with spotting-in spite of taking the pills within 40 minutes each day (10 days at noon, and once at 12:37pm). Thankfully, the only “risk” I’ve had lately is being touched around the anus (but his hand was rubbing over the clothes just before, so everything probably dried) so that’s not a serious pregnancy risk. But should I assume I ovulated and that pills are just not my thing?
Posts: 26 | From: atlanta, ga | Registered: Jul 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post   Reply With Quote 
No, you shouldn't necessarily assume that pills aren't for you. It can take a few weeks for them to be efective, which is why we suggest here that people use a back-up method of birth control for the entire first cycle.

I know it's frustrating, but your body will go through a variety of adjustments (spotting is a common side effect when starting the pill, for example) during the first few months of hormonal birth control.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen